The Lupus Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
50 Posts
Discussion Starter · #1 ·
I was told- by others on one of these sites, that if I were to become ill while on prednisone (only 5MG daily) that I am supposed to contact my pcp immediately. Is this true? I know that prednisone makes the immune system weaker, but other than that.... what changes? In most cases, is it something I can wait out and see if it gets better? How sick are you supposed to be before contacted your doc? Just asking as it seems many of the people I work with are coming down with a nasty stomach bug and just would like to know should I also get it. Thanks everyone! :)
 

·
Administrator
Joined
·
10,208 Posts
The decision to go off the Prednisone would have to be made by your doctor. Prednisone is one of those medications that needs to be tapered down. Depending on how long you have been on the 5 mgs. it may not be safe for you to instantly go off of it.

Take care,
Lazylegs
 

·
Registered
Joined
·
642 Posts
Hi there,
The thing about pred is that it can mask the signs of illness........that's why it makes us feel better:)
The downside of this is that an infection or whatever can simmer away and really take hold before you realise it. Some virusses are particularly nasty, like herpes, which can cause a pnuemonia or encephalitis and your steroid card should advice you to call your GP if you come into contact.
The best thing I think is to speak to your surgery and ask what they expect of you.
Good luck
 
1 - 3 of 3 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top